MAUDE Adverse Event Report: SYNTHES GMBH LID FOR BATTERY HANDPIECE MODULAR, TRS; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH LID FOR BATTERY HANDPIECE MODULAR, TRS; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 05.001.227
Medical Device Problem Codes Device-Device Incompatibility (2919); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.(b)(4).
 
Event or Problem Description
It was reported from the (b)(6) that during service and evaluation, it was determined that the lid of the handpiece device had component damage, the device would run in the locked position, the device failed leak tightness test, the locking mechanism was stiff/stuck, and the locking mechanism did not function.It was further determined that the device failed pretest for check in ¿lock¿ mode, check function of the mode switch knob, leakage test, and check the locking function with the handpiece.It was noted in the service order that the reverse does not work, and the lid cannot be put on place properly.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
LID FOR BATTERY HANDPIECE MODULAR, TRS
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12554375
Report Number8030965-2021-08155
Device Sequence Number19704885
Product Code GEY
UDI-Device Identifier07611819978041
UDI-Public07611819978041
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1